MAUDE Adverse Event Report: ARTHREX, INC. BC, CORKSCREW FT, TRI-PLAY, 4.75MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BC, CORKSCREW FT, TRI-PLAY, 4.75MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BC, CORKSCREW FT, TRI-PLAY, 4.75MM
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 12/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported on (b)(6) 2022 by a sales representative via email that an ar-1927bcf-475 corkscrew anchor broke into pieces.Case involvement, device broke during use.Per facility: the bone socket was prepared with the 4.75 corkscrew punch/tap and the bone was tapped twice.Upon insertion, the anchor broke prior to the last 3-4 threads being fully seated.Outcome: the entire anchor was able to be retrieved from the patient in multiple pieces.The same hole was tapped with a 5.5 tap and a 5.5 corkscrew was unsuccessfully attempted to be inserted.The doctor completed the procedure by drilling and tapping in an alternative area on the bone, using 5.5 corkscrew.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6.Since the complaint device was not returned, a physical evaluation of the device was not performed.However, without the device being returned or any photos provided, the complaint allegation is not confirmed.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
BC, CORKSCREW FT, TRI-PLAY, 4.75MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16173455
Report Number1220246-2023-06120
Device Sequence Number11847485
Product Code MAI
UDI-Device Identifier00888867238541
UDI-Public00888867238541
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173788
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberBC, CORKSCREW FT, TRI-PLAY, 4.75MM
Device Catalogue NumberAR-1927BCF-475
Device Lot Number14971614
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date01/16/2023
Supplement Report FDA Received Date06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown